Quick Links: Skip to main page content
Skip to Search
Skip to Topics Menu
Skip to Common Links
U.S. Food & Drug Administration
Follow FDA
En Español
Search FDA
Home
Food
Drugs
Medical Devices
Radiation-Emitting Products
Vaccines, Blood & Biologics
Animal & Veterinary
Cosmetics
Tobacco Products
MAUDE Adverse Event Report: HOWMEDICA OSTEONICS CORP. INSTRUMENT; BIT, DRILL
FDA Home
Medical Devices
Databases
510(k)
DeNovo
Registration & Listing
Adverse Events
Recalls
PMA
HDE
Classification
Standards
CFR Title 21
Radiation-Emitting Products
X-Ray Assembler
Medsun Reports
CLIA
TPLC
HOWMEDICA OSTEONICS CORP. INSTRUMENT; BIT, DRILL
Model Number
6541-4-518
Health Effect - Clinical Code
Foreign Body In Patient (2687)
Date of Event
10/19/2018
Type of Reportable Event
Malfunction
Event or Problem Description
Surgeon was using a drill during this procedure and the drill bit broke while in use.All pieces of drill bit were found and removed from patient.
New Search
Submit an Adverse Event Report
Brand Name
INSTRUMENT
Common Device Name
BIT, DRILL
Manufacturer
(Section D)
HOWMEDICA OSTEONICS CORP.
325 corporate drive
mahwah NJ 07430
MDR Report Key
8168756
Report Number
8168756
Device Sequence Number
13772927
Product Code
HTW
UDI-Device Identifier
07613327241440
UDI-Public
(01)07613327241440
Combination Product (Y/N)
N
Initial Reporter State
RI
Number of Events Summarized
1
Summary Report (Y/N)
N
Reporter Type
User Facility
Initial Reporter Occupation
Risk Manager
Type of Report
Initial
Report Date
(Section B)
12/07/2018
Report Date
(Section F)
12/07/2018
1
Device was Involved in the Event
1
Patient was Involved in the Event
Is this an Adverse Event Report?
No
Is this a Product Problem Report?
Yes
Operator of Device
No Information
Device Model Number
6541-4-518
Device Catalogue Number
6541-4-518
Was Device Available for Evaluation?
No
Was the Report Sent to FDA?
Yes
Event Location
Hospital
Date Report to Manufacturer
12/17/2018
Initial Date Received by Manufacturer
Not provided
Initial Report FDA Received Date
12/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number
1
Date Report Sent to FDA
12/07/2018